MAUDE Adverse Event Report: AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM

AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM
Catalog Number S-50-080-120-P6
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Improper or Incorrect Procedure or Method (2017); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other incidents.The supera instruction for use states that the recommended pre-dilatation diameter for a 5.0 mm stent is a balloon diameter greater than 5.0 mm.The investigation determined that the reported difficulties were related to operational circumstances of the procedure.Because the 5.0mm balloon was not inflated to nominal pressure, the vessel was not dilated enough for the 5.0mm supera stent, preventing the stent from being able to fully expand to the diameter of 5.0 mm.This likely resulted in the stent elongation and partial deployment into the introducer sheath.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a calcified and stenosed lesion in the left superficial femoral artery to the proximal popliteal artery.The lesion diameter was 5.0 mm.A 6f sheath was placed and the lesion was prepared with an unspecified 5.0 mm balloon dilatation catheter.The balloon was not inflated to nominal pressure and the vessel was dilated to approximately 4.6 mm.An unknown supera self expanding stent was successfully implanted, but did not fully cover the lesion; therefore, an additional 5.0 x 80 supera self expanding stent was advanced.The stent was deployed close to the introducer sheath as a result of an antegrade approach.The deployment lock was unlocked and the thumb slide was advanced to the most distal position on the handle.Elongation, greater than 10 percent of the stent was noted and the stent partially deployed in the introducer sheath.The stent was therefore withdrawn from the anatomy with the introducer sheath against resistance from the anatomy.A smaller supera stent was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7920634
Report Number2024168-2018-07524
Device Sequence Number19400457
Product Code NIP
UDI-Device Identifier08717648211751
UDI-Public08717648211751
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue NumberS-50-080-120-P6
Device Lot Number7030761
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2018
Initial Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR